Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 63, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 7, 2019, 2:21 PM EDT for Allegheny County, Pennsylvania. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2019, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 7, 2019, 4:22 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 24 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:28 PM EDT | FLASH FLOOD | Bridgeville, PA | MILLERS RUN ROAD CLOSED AT SEVERAL POINTS DUE TO HIGH WATER. |
| Jul 7, 2:30 PM EDT | FLASH FLOOD | 2 S Oakdale, PA | BATTLE RIDGE ROAD CLOSED DUE TO HIGH WATER |
| Jul 7, 2:48 PM EDT | FLASH FLOOD | 1 Ssw Bridgeville, PA | WATER OVER 1.5 FEET HIGH ON WASHINGTON PIKE AS IT CROSSES COAL RUN. |
| Jul 7, 3:14 PM EDT | FLASH FLOOD | 2 Nne Mcdonald, PA | JOHN'S AVE HAD HIGH WATER BUT WATER IS RECEDING |
| Jul 7, 3:18 PM EDT | HEAVY RAIN 2.17 | 1 Sw Bridgeville, PA | FOR THE DAY WITH 1.66 IN THE PAST HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WGUS51 KPBZ 071821
FFWPBZ
PAC003-072115-
/O.NEW.KPBZ.FF.W.0063.190707T1821Z-190707T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
221 PM EDT Sun Jul 7 2019
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southwestern Allegheny County in southwestern Pennsylvania...
* Until 515 PM EDT.
* At 220 PM EDT, radar indicated heavy rain in the warned area.
Flash flooding of streams, creeks, and roads is expected to begin
shortly.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1.5 inch.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Mount Lebanon... Bethel Park...
Upper St. Clair... Scott Township...
Whitehall... South Park Township...
Cecil-Bishop... Castle Shannon...
Bridgeville... Imperial...
McDonald... Sturgeon-Noblestown...
This includes Interstate 79 in Pennsylvania between mile markers 51
and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4028 8000 4033 8018 4039 8025 4045 8024
4036 8001 4028 7999
$$
CL2 follow-up statements
034
WGUS71 KPBZ 071952
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
352 PM EDT Sun Jul 7 2019
PAC003-072115-
/O.CON.KPBZ.FF.W.0063.000000T0000Z-190707T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegheny PA-
352 PM EDT Sun Jul 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
SOUTHWESTERN ALLEGHENY COUNTY...
At 350 PM EDT, radar indicated heavy rain fell in the warned area.
Several of road closures in the Bridgeville area continue due to
this rain.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1.5 inches.
ADDITIONAL RAINFALL...None.
Some locations that may experience flooding include...
Mount Lebanon... Bethel Park...
Upper St. Clair... Scott Township...
Whitehall... South Park Township...
Cecil-Bishop... Castle Shannon...
Bridgeville... Imperial...
McDonald... Sturgeon-Noblestown...
This includes Interstate 79 in Pennsylvania between mile markers 51
and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4028 8000 4033 8018 4039 8025 4045 8024
4036 8001 4028 7999
$$266
WGUS71 KPBZ 072022
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
422 PM EDT Sun Jul 7 2019
PAC003-072032-
/O.CAN.KPBZ.FF.W.0063.000000T0000Z-190707T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegheny PA-
422 PM EDT Sun Jul 7 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN ALLEGHENY COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters are receding. Flooding is no
longer expected to pose an imminent threat to life and property.
Please continue to heed any remaining road closures. Addtional rain
is possible during the late afternoon and evening.
LAT...LON 4028 8000 4033 8018 4039 8025 4045 8024
4036 8001 4028 7999
$$
CLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:20 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 7, 1:20 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Pittsburgh PA
120 PM EDT Sun Jul 7 2019
.SYNOPSIS...
A cold front will slide across the today with more showers and
storms giving way to drier air and decreased rain chance for the
start of the new work-week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Issued a flash flood watch for the vast majority of the CWA. Slow-
moving showers with heavy rain have already developed across much of
the northern CWA ahead of the lingering boundary, and this trend
should continue to the south this afternoon, given the building
instability of up to 2000 J/kg and high PWAT air mass. Have expanded
likely/categorical PoPs accordingly. Rainfall rates of 1-2" per
hour, locally higher, are certainly possible in this setup. Still
thinking the severe threat is lower than yesterday given less upper
support and generally poor mid- level lapse rates.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
Building high pressure is expected to push the front south of the
area by Monday; however, low level moist flow into the ridges may
produce some showers or a few thunderstorms during the afternoon.
Areas from Pittsburgh to the north and west should remain dry.
Temperatures will be seasonable, with less oppressive humidity by
Monday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
More generalized rain chances return by Thursday as shortwave energy
advances out of the Midwest, with drier weather returning by Friday.
Frontal passage will moderate mid week warmth back toward the
averages by weeks end.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Showers and thunderstorms will increase in coverage this afternoon,
with some lingering MVFR cigs expected to finally rise to VFR
conditions. While MVFR vis will be possible in any moderate/heavy
storm, have not added tempo groups to every forecast to account for
this. Coverage in rain should begin to decrease by evening, and have
switched most sites to VCSH mention. Wind tonight should be a bit
stronger than last night, which may help to reduce the widespread
nature of IFR restrictions by keeping air more mixed. Have already
included IFR visibilities at PIT, where heavier rain already
occurred today, and MGW, where rain should last the longest this
afternoon/evening. Conditions should slowly rise to MVFR through
Monday morning.
.Outlook...
Widespread restrictions are possible late Wednesday with a approaching
cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 10 PM EDT this evening for MDZ001.
OH...Flash Flood Watch until 10 PM EDT this evening for OHZ039>041-
048>050-057>059-068-069.
PA...Flash Flood Watch until 10 PM EDT this evening for PAZ014>016-
020>023-029-031-073>076.
WV...Flash Flood Watch until 10 PM EDT this evening for WVZ001>004-012-
021-509>514.
&&Hazardous weather outlook, Jul 7, 12:11 PM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1211 PM EDT Sun Jul 7 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014>016-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-081615- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Butler-Clarion- Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Hancock- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1211 PM EDT Sun Jul 7 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms may produce localized heavy rainfall this afternoon and evening. The rainfall could produce isolated flash flooding, especially in areas that receive multiple storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-013-081615- Mercer-Venango-Forest-Lawrence- 1211 PM EDT Sun Jul 7 2019 This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and thunderstorms may produce localized heavy rainfall this afternoon and evening. The rainfall could produce isolated flash flooding, especially in areas that receive multiple storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 7, 8:41 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
841 AM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLASH FLOOD 1 WNW HIGHLAND 40.56N 80.06W
07/07/2019 ALLEGHENY PA 911 CALL CENTER
ROCHESTER RD CLOSED FROM KING WILLIAM DR TO SLOOP RD
&&
EVENT NUMBER PBZ1902590
TGREENLocal storm report, Jul 7, 8:45 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 AM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM FLASH FLOOD 1 SSW INGOMAR 40.56N 80.07W
07/07/2019 ALLEGHENY PA PUBLIC
REPORTED 2.21 INCHES OF RAIN IN ONE HOUR.
&&
EVENT NUMBER PBZ1902591
JDLocal storm report, Jul 7, 9:31 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
931 AM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM FLASH FLOOD 1 E EMBLEM 40.32N 79.77W
07/07/2019 WESTMORELAND PA EMERGENCY MNGR
PARK RUN IS OVER THE STREAM BANK AND FLOODING PARK HILL
RD.
0912 AM FLASH FLOOD 1 WSW CIRCLEVILLE 40.32N 79.75W
07/07/2019 WESTMORELAND PA EMERGENCY MNGR
HAROLD DR IS FLOODING DUE TO THE LONG RUN STREAM BEING
OUT OF BANK.
0927 AM FLASH FLOOD JACKTOWN 40.33N 79.73W
07/07/2019 WESTMORELAND PA EMERGENCY MNGR
NUMEROUS ROADS IN NORTH HUNTINGDON TWP. ARE AFFECTED BY
FLOODING
&&
EVENT NUMBER PBZ1902592
EVENT NUMBER PBZ1902593
EVENT NUMBER PBZ1902594
JDLocal storm report, Jul 7, 2:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
202 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD MUNDERF 41.28N 78.95W
07/07/2019 JEFFERSON PA PUBLIC
YARD FLOODED, WATER ENTERING A CHICKEN COOP
&&
EVENT NUMBER PBZ1902595
SKHLocal storm report, Jul 7, 2:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
219 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HEAVY RAIN NEW MANCHESTER 40.53N 80.58W
07/07/2019 M2.50 INCH HANCOCK WV AMATEUR RADIO
24 HOUR TOTAL
0216 PM HEAVY RAIN 1 SW BRIDGEVILLE 40.34N 80.12W
07/07/2019 M1.30 INCH ALLEGHENY PA COCORAHS
IN 45 MINUTES
&&
EVENT NUMBER PBZ1902596
EVENT NUMBER PBZ1902597
98The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:18 AM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jul 7, 8:52 AM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 3 hr |
| Jul 7, 12:05 PM EDT | Flash Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 4 more | 9 hr |
| Jul 7, 1:02 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jul 7, 1:52 PM EDT | Flash Flood Warning | PBZ | Clarion, Forest, Venango | 2 hr |
| Jul 7, 2:01 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Washington | 2 hr |
| Jul 7, 3:10 PM EDT | Flash Flood Warning | PBZ | Washington | 2 hr |
| Jul 7, 3:28 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jul 7, 4:29 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Butler, Clarion | 106 min |
| Jul 7, 5:06 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Jul 7, 7:33 PM EDT | Areal Flood Advisory | PBZ | Fayette | 117 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.